MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
A patient with a large obstructing right upj stone underwent stent placement.When placing the stent, the string on the stent kept fraying and eventually broke inside the patient's bladder.The surgeon was able to retrieve the remaining string which added more time in surgery under anesthesia.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.The universa soft ureteral stent set was not returned for evaluation.No photographs were provided for review.Without the complaint device, a physical investigation was not able to be performed.Based on the information provided, the actual root cause is unknown and no conclusion can be drawn.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process that would have caused or contributed to the reported product issue.A review of complaint history for this product/lot number combination revealed one other similar complaint on this lot related to tether breakage.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6096635
Report Number1820334-2016-01382
Device Sequence Number695512
Product Code FAD
UDI-Device Identifier10827002233741
UDI-Public(01)10827002233741(17)180521(10)5902330
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUSH-624-RT1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date11/11/2016
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;